+44-7482878454

Recommended Conferences

Global Meet on Pharmaceutical Sciences

Zurich, Switzerland

A Case Report of Intravenous Immunoglobulin (IVIG) Induced Haemolytic Anaemia

Author(s): Karan B Shah, Harsha D Makwana, Supriya D Malhotra, Pankaj R Patel

A 30-year old female patient presented at emergency medicine department at our hospital with the chief complaints of severe body ache and weakness of bilateral upper and lower limbs. She was diagnosed to be suffering from inflammatory myositis based on her investigations by her treating physician. She received 0.4 g/kg Intravenous Immunoglobulin (IVIG) (Total 120 gm given) and 1 gm IV methyl prednisolone once a day over a period of five days. In the reports after 2 days of initiation of IVIG therapy the blood profile showed decrease in the haemoglobin levels and gradual increase in the total bilirubin levels. The patient was diagnosed with haemolytic anaemia due to IVIG by the consulting physician. The patient was transfused with 3 units of whole blood and started with oral prednisolone 1 mg/kg/day as a treatment of haemolytic anaemia. Gradually the haemoglobin level started to rise and went near the baseline level on 34th day of initiation of IVIG therapy. Haemolytic anaemia is a potentially serious and possibly under recognized side effect of IVIG therapy with the incidence of 0.1 to 1%. So, the clinician should be vigilant when the patient is given IVIG therapy and check the warning signs of haemolytic anaemia.


Full-Text | PDF